Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JohnnyToledo

May Have Permanently Ruined My Skin...

Recommended Posts

I've used Tazorac on my face for over 11 years - since I was 16. I had beautiful skin from using it. Clear, small pores, no acne. But, I my doc recently prescribed me a med called Provigil for my narcolepsy, and since then it inflamed me and increased my pore size, made my skin red, caused scarring, and made my skin more greasy. I do not know why, but it did. In addition, the Tazorac which once worked so beautifully has been making it worse. Im going to post some pics of before the incident and now... Please, tell me any way in which I can reverse my skin if at all possible.

Before

post-430245-0-43016500-1413567523.png

After

post-430245-0-40573500-1413567555.jpgpost-430245-0-06252300-1413567557.jpgpost-430245-0-53058000-1413567558.jpg

Link to comment
Share on other sites

how long have you been using the new product in combination with the taz? stop using it immediately and see if your skin can return to how it once was. maybe even wait 2 weeks to a month. hope the best

Link to comment
Share on other sites

SKullKid, I only used the Provigil about 10 times over the course of 6 months. It was not for acne. It is a stimulant-like medication that promotes wakefullness, but gave me a bad reaction. Aside from my face, it cause inflammation in my carpal tunnel and now have wrist pain. Wish I never would have taken that horrible drug. I am going to stop the tazorac. I just started Emu oil last week to help with inflammation and scarring, but havent seen any positive effects yet. Also, im washing with Cetaphil twice a day and applying clindamycin lotion hoping it will reduce redness. Just bought a dermaroller as well, should be here soon. Any other advice? Is my skin too far gone for repair?

Edited by JohnnyToledo
Link to comment
Share on other sites

A) I would kill to have your skin. Not even kidding. B) I'm a totally new member here, so I can't quite answer your question, but I took provigil a few years ago. Only once though, as it gave me a migraine. I've taken adderall however for almost 10 years, and it never occurred to me until your post that maybe that has something to do with my skin... I had great skin until my early to mid 20s then in the last couple of years.... Ooof. It's not even that I get more actual pimples. I wouldn't even say I have acne necessarily, its just that when I do get something its a cyst that leaves scars on the most visible part of my body. I should do more research into how medications affect this.

Link to comment
Share on other sites

Wow, you have been using Tazorac for 11 years? I can't help but wonder.. have you noticed any significant anti-age effects from using it?

Link to comment
Share on other sites

lol your skin is easy to repair. redness is least of your worries. dont even trip. i know you might now like it now. but just take it easy with the stuff your using. i bet 1 year from now, your skin is perfect again. ive been working on a single scar of mine for 3 years now.. i have trouble hanging out with my friends with it. as for dates. pshh.

Link to comment
Share on other sites

I think less is more in your case. Looks like your skin just needs a chance to calm down. I wouldn't over think it and stick to just washing your face with cetaphil and applying one topical of your choice. And be very gentle when touching your face. Once the inflammation goes down, your pores will shrink and the scarring will become less visible. Maybe a soothing mask once a week if you're into that. Don't fret, your skin will return to normal.

Link to comment
Share on other sites

Thanks for the advice. And as for anti-aging benefits, I am 28 and most people think I'm 22 but I think its just my baby face (not my skin quality). I quit tazorac and so far so good, but I know my acne is going to return. What are some good alternatives to tazorac that wont cause my skin to inflame?

Link to comment
Share on other sites

So I think that the case was that my skin was just severely dehydrated. I started using CeraVe moisturizer twice a day ( a very generous amount ) and it seems to be working well. Skin has calmed down a lot.

Link to comment
Share on other sites

I had the exact same thing happen to me from Retin A. It's been over a year and my skin never went back to normal. My pores look exactly like yours in the after photos and I'm twice as oily as I ever was before. Seriously, if you look at my profile I posted the same thing as you last year around end of Aug - Sept. I have no idea what to do anymore. I used to be really outgoing and confident........not so much anymore. I feel your pain man...

Link to comment
Share on other sites

Dpak, I think you need to seriously moisturize. The the problem wasn't the Tazorac. I thought I was "above" the exception and because my skin wasn't flaking I didn't need to moisturize. Not true!!! I've been slapping on the moisturizer day AND night (make sure its Cerave, Cetaphil, or Desert Essence). My skin has gotten better every day. I honestly think that within a few months it will be back to normal. PS. I still use the taz. You can use retinoids, but if you dont moisturize you will burn. Apply tons of moisturizer after you wash your face, wait at LEAST 30 mins, then a pea size amount of ur stuff. Good luck!

Link to comment
Share on other sites

How to get this product? I'm a new member of this site. Please help me to get the anti acne. Step by step... I well order this product, How??? I'm from Doha Qatar... Asap..... Thanks you so much...

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×